Alert archive / New Mexico / Red Flag Warnings in 2009
Red Flag Warning 33, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Apr 15, 2009, 4:36 AM MDT. It took effect at Apr 15, 2009, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2009, 4:36 AM MDT (10:36 UTC)
- In effect from
- Apr 15, 2009, 12:00 PM MDT
- Expired
- Apr 15, 2009, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 151036 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 536 AM CDT WED APR 15 2009 ...RED FLAG WARNING IN EFFECT ACROSS THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS TODAY FOR 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...AND HIGH FIRE DANGER. .BREEZY SOUTHWEST WINDS AND CONTINUED DRY AFTERNOON CONDITIONS WILL RESULT IN MARGINALLY CRITICAL FIRE WEATHER CONDITIONS ACROSS THE GUADALUPE MOUNTAINS AND THE ADJACENT SOUTHEAST NEW MEXICO PLAINS THIS AFTERNOON. THE COMBINATION OF 20 FOOT WIND SPEEDS OF 15 TO 25 MPH...RELATIVE HUMIDITIES OF 10 TO 15 PERCENT...ONGOING DROUGHT... AND HIGH FIRE DANGER WILL CREATE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD. NMZ114-115-TXZ258-152100- /O.UPG.KMAF.FW.A.0033.090415T1800Z-090416T0000Z/ /O.NEW.KMAF.FW.W.0033.090415T1800Z-090416T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GUADALUPE MOUNTAINS- 436 AM MDT WED APR 15 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHWESTERLY 20 FOOT WINDS AROUND 20 MPH WILL COMBINE WITH RELATIVE HUMIDITY VALUES NEAR 15 PERCENT...ONGOING DROUGHT...AND HIGH FIRE DANGER TO PROMOTE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD ACROSS THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS THIS AFTERNOON INTO EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES. && $$
2 follow-up statements
000 WWUS84 KMAF 151921 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 221 PM CDT WED APR 15 2009 ...RED FLAG WARNING IN EFFECT ACROSS THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS THROUGH 7 PM CDT/6 PM MDT FOR WINDY CONDITIONS...RELATIVE HUMIDITIES NEAR 10 PERCENT...AND HIGH TO VERY HIGH FIRE DANGER. .BREEZY SOUTHWEST WINDS AND LOW HUMIDITIES HAVE RESULTED IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE GUADALUPE MOUNTAINS AND THE ADJACENT SOUTHEAST NEW MEXICO PLAINS. THE COMBINATION OF 20 FOOT WIND SPEEDS OF 20 TO 30 MPH...RELATIVE HUMIDITIES OF 10 TO 15 PERCENT...ONGOING DROUGHT...AND HIGH TO VERY HIGH FIRE DANGER HAVE RESULTED WILL CRITICAL FIRE WEATHER CONDITIONS. THESE CONDITIONS ARE EXPECTED TO RELENT THIS EVENING...HOWEVER THERE MAY BE LOCAL AREAS THAT HAVE RED FLAG CONDITIONS PERSIST LONGER...ESPECIALLY WHERE WINDS AND TOPOGRAPHY ALIGN. NMZ114-115-TXZ258-160000- /O.CON.KMAF.FW.W.0033.000000T0000Z-090416T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GUADALUPE MOUNTAINS- 121 PM MDT WED APR 15 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. SOUTHWESTERLY 20 FOOT WINDS AROUND 20 TO 35 MPH WILL COMBINE WITH RELATIVE HUMIDITY VALUES 10 TO 15 PERCENT...ONGOING DROUGHT...AND HIGH TO VERY HIGH FIRE DANGER TO PROMOTE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD ACROSS THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS THIS AFTERNOON INTO EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES. && $$
000 WWUS84 KMAF 151949 CCA RFWMAF URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 247 PM CDT WED APR 15 2009 ...RED FLAG WARNING IN EFFECT ACROSS THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS THROUGH 7 PM CDT/6 PM MDT FOR WINDY CONDITIONS...RELATIVE HUMIDITIES NEAR 10 PERCENT...AND HIGH TO VERY HIGH FIRE DANGER. .BREEZY SOUTHWEST WINDS AND LOW HUMIDITIES HAVE RESULTED IN RED FLAG CONDITIONS ACROSS THE GUADALUPE MOUNTAINS AND THE ADJACENT SOUTHEAST NEW MEXICO PLAINS. THE COMBINATION OF 20 FOOT WIND SPEEDS OF 20 TO 30 MPH...RELATIVE HUMIDITIES OF 10 TO 15 PERCENT...ONGOING DROUGHT...AND HIGH TO VERY HIGH FIRE DANGER HAVE RESULTED IN THESE CRITICAL FIRE WEATHER CONDITIONS. THESE CONDITIONS ARE EXPECTED TO RELENT THIS EVENING...HOWEVER THERE MAY BE LOCAL AREAS THAT HAVE RED FLAG CONDITIONS PERSIST LONGER...ESPECIALLY WHERE WINDS AND TOPOGRAPHY ALIGN IN THE MOUNTAINS. NMZ114-115-TXZ258-160000- /O.CON.KMAF.FW.W.0033.000000T0000Z-090416T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GUADALUPE MOUNTAINS- 147 PM MDT WED APR 15 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. SOUTHWESTERLY 20 FOOT WINDS AROUND 20 TO 35 MPH WILL COMBINE WITH RELATIVE HUMIDITY VALUES 10 TO 15 PERCENT...ONGOING DROUGHT...AND HIGH TO VERY HIGH FIRE DANGER TO PROMOTE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD ACROSS THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS THIS AFTERNOON INTO EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 15, 2:39 AM MDT, 1 hour 57 minutes earlier.
Area forecast discussion, Apr 15, 2:39 AM MDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
339 AM CDT WED APR 15 2009
.DISCUSSION...
WATER VAPOR IMAGERY SHOWS DIRTY UPPER RIDGING OVER THE THE PLAINS
STATES...WHILE THE NEXT TROUGH IS CENTERED OVER CENTRAL CA/NV AND
DIGGING ESE. MAIN CONCERNS TODAY AND TONIGHT WILL BE FIRE WX AND
POSSIBLY SOME ISOLATED CONVECTION OVER THE PB...LWR TRANS
PECOS...AND WRN LOW ROLLING PLAINS. SFC ANALYSIS SHOWS THE NAM
INITIALIZED BETTER THAN THE GFS ON LOW LEVEL MOISTURE FIELDS...AND
FORECAST SOUNDINGS SUGGEST TEMPS CLOSER TO WHAT THE NAM IS
ADVERTISING FOR THE NEXT FEW DAYS. THAT SAID...LEESIDE SFC
TROUGHING WILL INCREASE SW FLOW THROUGH THE GUADALUPES AND SE NM
PLAINS TODAY...FOR ANOTHER AFTERNOON OF MARGINALLY CRITICAL FIRE WX
CONDITIONS. RH/S WILL BE RIGHT ON THE FENCE AGAIN...BUT WINDS
SHOULD BE A LITTLE STRONGER THAN YESTERDAY. ONLY INHIBITING FACTOR
MIGHT BE CLOUD COVER TO LIMIT AFTERNOON MIXING. STILL...WE/VE
CONVERTED TODAY/S WATCH TO A RED FLAG WARNING FOR THIS AFTERNOON.
REGARDING AFTERNOON CONVECTION OVER THE EASTERN ZONES...MODELS
ADVERTISE A WEAK CONVERGENCE AXIS SETTING UP THIS AFTERNOON NEAR
KMAF...BUT MOISTURE RETURN LOOKS LOUSY...W/SFC DEWPOINTS IN THE 40S
AND LOWER 50S BY LATE AFTERNOON OVER THE EASTERN ZONES...W/LIMITED
INSTABILITY. THUS...HAVE SCALED BACK POPS TO ISOLATED CONVECTION
FOR THIS AFTERNOON/EVENING.
CHANCES LOOK MUCH BETTER THURSDAY...AS UPPER TROUGH NEARS THE AREA.
FIRE WX CONCERNS AGAIN LOOK MARGINAL...BUT THE TIMING OF THE
TROUGH--STILL OVER NW NM BY 00Z FRIDAY--AS WELL AS RH/WIND
FIELDS...SUGGESTS A WATCH IS NOT WARRANTED ATTM. HOWEVER...THINGS
CONTINUE TO SHAPE UP FOR A SEVERE EVENT THURSDAY AFTERNOON/EVENING
AS MODELS SET UP A DRYLINE OVER THE AREA. THE NAM SETS UP A LITTLE
FURTHER WEST THAN THE GFS...SIMILAR TO WHAT HAPPENED LAST WEEKEND.
GIVEN THE EXPECTED SE FLOW EAST OF THE DRYLINE AS SFC GRADIENTS
TIGHTEN..AND THE POSITION OF THE TROUGH...DRYLINE COULD BUILD AS FAR
WEST AS KINK BEFORE RAPIDLY MOVING EAST AFTER SUNSET. EAST OF THE
DRYLINE...FORECAST NAM SOUNDINGS PORTRAY SBCAPES IN EXCESS OF 1500
J/KG...W/STEEP MID-LEVEL LRS AND OPTIMAL WET-BULB ZERO HEIGHTS FOR
HAIL. ALSO...DEEP-LAYER BULK SHEAR IS CONDUCIVE TO SUPERCELL
DEVELOPMENT...45-50KTS. THUS...WE/LL STICK CLOSE TO HPC QPFS...AND
MENTION LARGE HAIL/DAMAGING WINDS THURSDAY AFTERNOON/NIGHT.
OTHERWISE...DRY...NW FLOW ALOFT FOLLOWS THE TROUGH INTO THE
EXTENDED...FOR SLIGHTLY COOLER TEMPS UNTIL NEXT TUESDAY...WHEN A
RIDGE BEGINS BUILDING INTO THE REGION.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 80 57 76 51 / 10 10 10 60
CARLSBAD NM 80 52 72 38 / 0 0 0 0
DRYDEN TX 86 60 80 54 / 0 0 0 20
FORT STOCKTON TX 86 53 82 46 / 0 0 0 30
GUADALUPE PASS TX 73 45 67 40 / 0 0 0 0
HOBBS NM 79 47 76 39 / 0 0 0 0
MARFA TX 78 42 75 35 / 0 0 0 0
MIDLAND INTL AIRPORT TX 83 55 78 48 / 10 10 0 50
ODESSA TX 82 55 76 46 / 10 10 0 50
WINK TX 85 53 82 41 / 0 0 0 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...RED FLAG WARNING FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
10/44Hazardous weather outlook, Apr 14, 1:25 PM MDT, 15 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 225 PM CDT TUE APR 14 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-151930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 225 PM CDT TUE APR 14 2009 /125 PM MDT TUE APR 14 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT DRY AND WINDY CONDITIONS MAY RESULT IN CRITICAL FIRE WEATHER CONDITIONS FOR A FEW HOURS ACROSS THE GUADALUPE MOUNTAINS AND THE ADJACENT SOUTHEAST NEW MEXICO PLAINS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DRY AND WINDY CONDITIONS MAY RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS WEDNESDAY AFTERNOON. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EASTERN PERMIAN BASIN AND THE LOWER TRANS PECOS REGION ALONG AND EAST OF A DRYLINE WEDNESDAY AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER HAZARDS. THUNDERSTORMS WILL INCREASE IN COVERAGE LATE THURSDAY AFTERNOON THROUGH THURSDAY NIGHT AS A POTENT UPPER LEVEL STORM SYSTEM APPROACHES THE REGION. SEVERE WEATHER POTENTIAL WILL INCREASE GENERALLY ALONG AND EAST OF A HOBBS...KERMIT...MARATHON LINE. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTER GROUPS ACROSS THE PERMIAN BASIN AND THE TRANS PECOS REGION SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS REGARDING SEVERE WEATHER POTENTIAL WEDNESDAY AND THURSDAY. THE PROBABILITY FOR STORM SPOTTER ACTIVATION WEDNESDAY AFTERNOON AND EVENING CURRENTLY APPEARS TO BE LOW. HOWEVER...SPOTTER ACTIVATION WILL BE MORE LIKELY LATE THURSDAY AFTERNOON THROUGH THURSDAY NIGHT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Red Flag Warnings in New Mexico, 2009Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.